just got shots need info


Posted by bev , Mar 03,2002,14:56   Archive
I have had bleparospasm for over a year now and I just tried Botox about 9 days ago. The first few days I seemed to have marvelous response. Now I don't know. It seems the lights and sun bother me so much. I am trying different drops to see if it will help with the dry eye. Maybe I am switching too many things at once. Does it take a few times of getting the shots to get them regulated. Should I be discouraged yet? I have a pair of fl-41 glasses but I failed to tell them that I have no line bifocals in my regular glasses and they put line ones in them and I have a very hard time wearing them. They seem to help with the sun, but I can't seem to get used to the line in them being I go back a forth. Before I got my shots I could read, do close work really well, but now that seems to be very difficult. I am a new kid on the block at 56 but would appreciate hearing from anyone who has some encouragement for me. Also do you find that the drops that are suppose to be thicker are always better for dry eye. Thanks and I hope you have a nice day.



Recommend Current pageAuthor Profile
Replies to this message


Re: just got shots need info

Re : just got shots need info --- bev
Posted by Virginia , Mar 03,2002,15:31 Top of Thread Archive
Hi, Bev, welcome to our world. You seem to be trying to deal with the same things as the rest of us, and we will vary somewhat in our responses because no one thing works for everyone. Sunlight bothers me and I use FL41s, too, but mine are not bifocals, so I can't help you there. Sometimes I have to use wrap around sunglasses over the FL41s. Personally, I have not found any drops (or other meds or supplements) that help with photophobia.

Dry eyes are also a problem for me - my initial diagnosis was dry eyes. I have had my lower puncta cauterized, use Moisture eyes ointment at night and cover my eyes while I sleep to keep them from drying out. Some days I can go without drops, other days I use them. Bright light, and wind can make them worse. Thick or thin is something you will have to work out for yourself. Thick works better for me (gel works best). Just be sure you use preservative free drops.

As far as the BOTOX injections are concerned, there may need to be some fine tuning. Since some of the muscles around your eyes are paralyzed (so they won't spasm), you may have difficulty focusing. I don't think I have ever had this problem, but it could happen. You will have to be very observant of your response to each set of injections. You can discuss the results with your doctor and help him make adjustments to the placement and dosage. It is not unusual for it to take more than one set of injections to get it right. In fact, sometimes it's like shooting at a moving target. Your symptoms can change and more adjustments will be needed. Keep working at it - some times will be better than others.

Good luck and let us know how it goes.
Virginia in AL




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: just got shots need info

Re : just got shots need info --- bev
Posted by Delaine Inman , Mar 03,2002,15:59 Top of Thread Archive
Hi Bev, welcome. Virginia gave you good info. I don't like the ointment because it blurs my vision so badly for hours, but use Thera Tears unless I'm having really dry eyes after Botox and use Celluvisc which is oily. I do cover my eyes to sleep and rest my eyes. Symptoms of BEB wax and wan for no reason or for a million reasons, so I have days that are better than others no matter how far from the Botox injections. I've had Botox from 4 different doctors in three different specialty areas and they worked about the same....not well enough to have long periods of consistently good days. This is a very frustrating thing to have and to treat and you just have to keep trying different doctors, different injection sites and amounts, various drops and medications. I have found that 1/4 mg. of Klonopin (Clonazepam) 4 or 5 times a day has given me more relief than anything. I had a limited myectomy also. So a combination of many things has helped me cope and make the most of the up and down days. Good luck.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: just got shots need info

Re : just got shots need info --- bev
Posted by June in Toronto (June Floyd,June in Toronto), Mar 03,2002,18:42 Top of Thread Archive
Welcome to the bb Bev. I've had beb/meige for almost 7 years now and get botox injections every 4-5 months. I also get side effects from the injections and have to use a lot of very oily drops for about a month. I mostly use Celluvisc single dose drops almost every hour and Lacrilub cream at night (all preservative free), covering my eyes with a washable cloth and blinds. After the side effects have worn off a bit I use Refresh Plus and Refresh Tears 365 days of the year. After the injections I believe, as we don't blink as much, we are much more sensitive to the dryness and the sun and wind for that matter - and in the winter the sun is very low and bothersome (hats in the summer help) and the cold wind can really hurt the eyes (I use glacier glasses). I would give yourself time, after the injections, and hope that you will be able to read and do close work again (I can't), but we are all different. I hope you have a nice day - let us know how you are doing.

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: just got shots need info

Re : just got shots need info --- bev
Posted by Lynn Yarbrough , Mar 03,2002,19:48 Top of Thread Archive
Hi, Bev. Sorry to hear that you have this miserable condition. Keep a joyous outlook!

The photophobia (light sensitivity) is due to the BEB, not the medications. When you blink for several seconds at a time your iris opens wide during the blink and then when your lids open your eyes are REALLY open, so you get lots more light than you can stand. The F41's appear to help, as does a sun visor and anything else you have that will keep the full brightness out.

Keep writing to us and we will try to help!

--- Lynn




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: just got shots need info

Re : just got shots need info --- bev
Posted by Sally - in - Idaho , Mar 03,2002,23:06 Top of Thread Archive
Hi Bev ... Welcome to the BB. We'll try to give answers when we can, and be a shoulder to lean on when we can't.

Photophobia is my worst symptom and that is part of BEB for many people. Some do not have that symptom, however. Botox does seem to aggravate the symptom for some for a short time after the injections. It just has to be dealt with by trial and error. I am also very sensitive to fluorescent lighting, which some are/some aren't.

Good luck to you. Bring along a sense of humor and drop in often.

Sally in North Idaho




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: just got shots need info/Bev

Re : just got shots need info --- bev
Posted by Kathy in Atlanta (kathy,Kathy in Atlanta), Mar 04,2002,05:27 Top of Thread Archive
Welcome, Bev. Everyone has given you very good advice here. I can only add that the side effects after the botox injections, which do include very much increased sensitivity to light for me(any Kind), will subside after a couple of weeks Also I think I would explain the situation with your bifocals and have them do yout prescription over and correctly, so you can use them!



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile